MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS FT3 III; TOTAL TRIIODOTHYRONINE

ROCHE DIAGNOSTICS ELECSYS FT3 III; TOTAL TRIIODOTHYRONINE
Model Number FT3 III
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the customer's cobas e 801 module is (b)(6).The patient sample was received for investigation.The investigation is ongoing.
 
Event or Problem Description
The initial reporter received a questionable elecsys ft3 iii ver.2 result from one patient sample tested on a cobas e 801 analytical unit.On (b)(6) 2024: the initial ft3 result from the analyzer was 11.3 pg/ml.The initial result was questioned by the endocrinologist as it was deemed high and did not fit the clinical picture and the tsh and ft4 results of the patient, prompting the rerun of the patient sample.On (b)(6) 2024: the first ft3 repeat result from another e 801 analyzer with the patient sample in a hitachi cup was 9.2 pg/ml.The serum sample tube was treated with a serum separator (valve filter) before the following reruns: the second repeat result from the analyzer was 9.32 pg/ml.The third repeat result from the analyzer was 9.38 pg/ml.The fourth repeat result from the analyzer was 9.48 pg/ml.The result of 9.2 pg/ml or 9.3 pg/ml was confirmed.The reporter suspected interference in the patient sample and would like to know if ft3 results would decrease after treatment with a serum separator (valve filter).
 
Additional Manufacturer Narrative
The investigation tested the patient sample for the presence of interference.The investigation confirmed the presence in the patient sample of an interfering factor against the ft3 antibody/idiotype of the assay.Product labeling states "in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings." the investigation did not identify a product problem.

Brand Name
ELECSYS FT3 III
Common Device Name
TOTAL TRIIODOTHYRONINE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18855852
Report Number1823260-2024-00690
Device Sequence Number3338026
Product Code CDP
UDI-Device Identifier07613336171578
UDI-Public07613336171578
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model NumberFT3 III
Device Catalogue Number09005811190
Device Lot Number73731401
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/16/2024
Supplement Date Received by Manufacturer04/25/2024
Initial Report FDA Received Date03/07/2024
Supplement Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALLOPURINOL.; CARBIMAZOLE 10 MG 1-0-0.; PPI 20 MG 1-0- 0.
Patient Age73 YR
Patient SexMale